Hail, Pittsburg
- When
- August 6, 3:04 AM CST
- Where
- Pittsburg County, 0.81 mi SE of Crowder
- Measured
- 0.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 35.112, -95.659
A complex of thunderstorms moved southeast into and across portions of eastern Oklahoma during the early morning hours of the 6th. The strongest thunderstorm produced small hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A complex of thunderstorms moved southeast into and across portions of eastern Oklahoma during the early morning hours of the 6th. The strongest thunderstorm produced small hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 6, 2:22 AM CST, 42 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 322 AM CDT Sun Aug 6 2023 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today) Issued at 321 AM CDT Sun Aug 6 2023 Showers and storms continue to move across NE OK and will push into NW AR and SE OK over the next few hours. Overall instability is somewhat limited, but one or two marginally severe storms will be possible before the bulk of activity shifts east and southeast of the area between 12z-15z. Dry conditions are expected areawide after 18z. Most areas will see afternoon temperatures in the lower to middle 90s, though far SE OK will still be quite warm with highs near 100. Afternoon heat index values may briefly top out at 105 degrees at a few locations across SE OK, but will not issue an advisory at this time. && .LONG TERM... (Tonight through Saturday) Issued at 321 AM CDT Sun Aug 6 2023 W-NW flow pattern across the southern plains will remain in place for most of the upcoming week. Several disturbances within the upper flow with result in at least lower end chances for showers and storms most days this week. By Wednesday, temperatures will begin to warm, however, another frontal boundary moving through late Wednesday will result in temps a few degrees cooler for most of the area Thursday before warming back into the middle and upper 90s for most locations late in the week and into the weekend. && .AVIATION... (06Z TAFS) Issued at 1147 PM CDT Sat Aug 5 2023 A thunderstorm complex expected to move from northwest to southeast across the area should affect all the terminals in the first 6 to 9 hours of the valid TAF period, including potential for convective wind gusts and IFR conditions. Latest CAM solutions take the complex a little further south than earlier expected and as a result, have slightly reduced the forecast impacts at the far NW AR sites. VFR conditions and wind speeds of 10 kts or less will prevail outside of the impacts from the complex. && .PRELIMINARY POINT TEMPS/POPS... TUL 92 69 87 69 / 40 30 20 30 FSM 96 73 89 71 / 60 20 30 20 MLC 98 72 89 69 / 40 20 40 50 BVO 90 64 86 64 / 50 10 10 20 FYV 90 65 85 64 / 80 20 20 20 BYV 90 65 84 64 / 60 20 10 10 MKO 93 68 87 67 / 50 30 30 30 MIO 90 64 85 64 / 40 10 10 10 F10 94 68 87 67 / 40 40 40 40 HHW 100 76 91 71 / 30 10 30 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...23 LONG TERM....23 AVIATION...22
Hazardous Weather Outlook National Weather Service Tulsa OK 913 PM CDT Sat Aug 5 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 913 PM CDT Sat Aug 5 2023 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After Midnight. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After Midnight. DISCUSSION... Another complex of thunderstorms is expected to move out of Kansas and track thorough eastern Oklahoma and northwest Arkansas late tonight into tomorrow morning. some strong wind gusts and locally heavy rainfall will be possible with this complex as it moves through the region. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential...Dangerous Heat Potential. MONDAY AND TUESDAY...Thunderstorm Potential. WEDNESDAY...Thunderstorm Potential...High Wind Potential...Dangerous Heat Potential. THURSDAY AND FRIDAY...Thunderstorm Potential...Dangerous Heat Potential. EXTENDED DISCUSSION... Cooler temperatures will overspread the area Sunday, with some potential for hotter weather to linger across far southeast Oklahoma through Sunday afternoon. The areawide break from the heat will continue through Tuesday, with temperatures increasing for the latter part of the week. Several upper disturbances will move across the area and will offer periodic chances for showers and scattered thunderstorms through mid week. Chances for storms will become more isolated later in the week as the upper ridge begins to expand over the southern Plains. weather.gov/tulsa contains additional information.
Special Weather Statement
National Weather Service Tulsa OK
210 AM CDT Sun Aug 6 2023
OKZ060-065>067-070-071-060800-
Tulsa OK-Muskogee OK-Okmulgee OK-Okfuskee OK-Wagoner OK-McIntosh OK-
210 AM CDT Sun Aug 6 2023
...Strong thunderstorms will impact portions of northwestern
McIntosh, southwestern Wagoner, Okmulgee, northwestern Muskogee,
southeastern Tulsa and eastern Okfuskee Counties through 300 AM
CDT...
At 209 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles southwest of Coweta to near Okfuskee.
Movement was southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Broken Arrow... Muskogee...
Okmulgee... Okfuskee...
Coweta... Henryetta...
Checotah... Haskell...
Morris... Beggs...
Weleetka... Dewar...
Porter... Schulter...
Oktaha... Taft...
Boynton... Grayson...
Council Hill... Rentiesville...
This includes Interstate 40 in Oklahoma between mile markers 225 and
264.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3564 9623 3564 9619 3567 9619 3602 9567
3562 9528 3515 9598 3529 9598 3529 9611
3557 9633
TIME...MOT...LOC 0709Z 324DEG 34KT 3593 9570 3558 9623
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial Weather Statement
National Weather Service Tulsa OK
249 AM CDT Sun Aug 6 2023
OKZ066>074-060830-
Haskell OK-Adair OK-Pittsburg OK-Muskogee OK-Okmulgee OK-Sequoyah OK-
Cherokee OK-Wagoner OK-McIntosh OK-
249 AM CDT Sun Aug 6 2023
...Strong thunderstorms will impact portions of central Haskell,
McIntosh, western Sequoyah, southern Adair, southeastern Wagoner,
southern Cherokee, northeastern Pittsburg, southeastern Okmulgee and
Muskogee Counties through 330 AM CDT...
At 248 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles south of Fort Gibson to 6 miles north of
Stidham. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Muskogee... Sallisaw...
Eufaula... Stigler...
Fort Gibson... Checotah...
Warner... Morris...
Vian... Quinton...
Gore... Porum...
Okay... Webbers Falls...
Porter... Whitefield...
Oktaha... Kinta...
Marble City... Braggs...
This includes Interstate 40 in Oklahoma between mile markers 248 and
307.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3591 9553 3567 9448 3506 9528 3506 9532
3554 9595
TIME...MOT...LOC 0748Z 292DEG 40KT 3574 9526 3545 9573
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial Weather Statement
National Weather Service Tulsa OK
254 AM CDT Sun Aug 6 2023
OKZ060-066-067-070-060830-
Tulsa OK-Muskogee OK-Okmulgee OK-Wagoner OK-
254 AM CDT Sun Aug 6 2023
...A strong thunderstorm will impact portions of southwestern
Wagoner, northern Okmulgee, northwestern Muskogee and southeastern
Tulsa Counties through 330 AM CDT...
At 253 AM CDT, Doppler radar indicated a strong thunderstorm 5 miles
southeast of Mounds, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Okmulgee... Bixby...
Glenpool... Haskell...
Morris... Beggs...
Porter... Preston...
Bald Hill... Stonebluff...
Liberty... Redbird...
Jamesville... Hectorville...
Eram... Choska...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3586 9606 3586 9603 3592 9603 3594 9602
3587 9546 3555 9576 3555 9581 3577 9611
TIME...MOT...LOC 0753Z 292DEG 40KT 3583 9598
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial Weather Statement
National Weather Service Tulsa OK
328 AM CDT Sun Aug 6 2023
ARZ019-OKZ068>076-060915-
Crawford AR-Haskell OK-Adair OK-Pittsburg OK-Muskogee OK-Latimer OK-
Sequoyah OK-Cherokee OK-Le Flore OK-McIntosh OK-
328 AM CDT Sun Aug 6 2023
...Strong thunderstorms will impact portions of west central
Crawford, Haskell, southeastern McIntosh, Sequoyah, northeastern
Latimer, southern Adair, northwestern Le Flore, southeastern
Cherokee, northeastern Pittsburg and southeastern Muskogee Counties
through 415 AM CDT...
At 328 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles west of Marble City to 4 miles northwest
of Enterprise. Movement was east at 40 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Fort Smith... Van Buren...
Sallisaw... Eufaula...
Stigler... Cedarville...
Mountainburg... Natural Dam...
Muldrow... Roland...
Spiro... Warner...
Vian... Quinton...
Gore... Porum...
Webbers Falls... Keota...
Mccurtain... Bokoshe...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 5.
Interstate 40 in Oklahoma between mile markers 274 and 328.
Interstate 49 between mile markers 24 and 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3544 9437 3545 9441 3539 9443 3498 9501
3522 9565 3575 9501 3561 9412
TIME...MOT...LOC 0828Z 273DEG 34KT 3558 9489 3526 9545
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Tulsa OK
357 AM CDT Sun Aug 6 2023
ARZ019-020-029-OKZ072-074-076-060945-
Sebastian AR-Franklin AR-Crawford AR-Haskell OK-Sequoyah OK-
Le Flore OK-
357 AM CDT Sun Aug 6 2023
...Strong thunderstorms will impact portions of southwestern
Franklin, southern Crawford, Sebastian, southeastern Haskell, eastern
Sequoyah and northern Le Flore Counties through 445 AM CDT...
At 357 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles east of Brushy to 5 miles southeast of
Gans to 5 miles northwest of Mc Curtain. Movement was southeast at 40
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Fort Smith... Van Buren...
Sallisaw... Poteau...
Charleston... Cedarville...
Greenwood... Alma...
Barling... Pocola...
Muldrow... Roland...
Lavaca... Spiro...
Arkoma... Mulberry...
Panama... Mansfield...
Dyer... Hackett...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 17.
Interstate 40 in Oklahoma between mile markers 306 and 328.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3523 9399 3523 9403 3514 9403 3514 9414
3510 9414 3506 9425 3506 9423 3502 9423
3493 9454 3520 9508 3564 9461 3546 9396
TIME...MOT...LOC 0857Z 293DEG 35KT 3555 9461 3533 9464 3521 9501
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial Weather Statement
National Weather Service Tulsa OK
400 AM CDT Sun Aug 6 2023
OKZ071-073>075-060945-
Haskell OK-Pittsburg OK-Latimer OK-McIntosh OK-
400 AM CDT Sun Aug 6 2023
...A strong thunderstorm will impact portions of southwestern
Haskell, south central McIntosh, northwestern Latimer and
northeastern Pittsburg Counties through 445 AM CDT...
At 400 AM CDT, Doppler radar indicated a strong thunderstorm near
Crowder, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Wilburton... Stigler...
Quinton... Crowder...
Whitefield... Kinta...
Canadian... Blocker...
Robbers Cave State Park... Arrowhead State Park...
Enterprise... Lequire...
Panola... Featherston...
Lewisville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3499 9572 3524 9573 3529 9528 3527 9526
3526 9524 3528 9521 3530 9520 3531 9508
3486 9510
TIME...MOT...LOC 0900Z 267DEG 31KT 3509 9563
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHThe Tulsa radar (KINX), 118 km away, was scanning. The volume nearest the first event began at 09:03 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2023Every state in 2023This day in weather historyWarnings in Oklahoma, August 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1131160.